Drought, Wadena
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Wadena forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.586, -94.969 (the zone’s center; the record gives no point)
Dry conditions continued over portions of west central Minnesota throughout the month of September. Wadena and eastern Otter Tail Counties remained in a D2 (severe) drought designation the entire month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Dry conditions continued over portions of west central Minnesota throughout the month of September. Wadena and eastern Otter Tail Counties remained in a D2 (severe) drought designation the entire month. The U.S. Drought Monitor even included a small strip of southern Wadena and eastern Otter Tail Counties in a D3 (extreme) drought designation from September 11th through the end of the month. Grant County also started the month in a D2 (severe) drought designation and remained there until September 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 31, 6:12 PM CST, 5 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 712 PM CDT FRI AUG 31 2007 .UPDATE... STILL A FEW CUMULUS AROUND THE KPKD AREA...BUT THE OVERALL TREND OF THIS LINE HAS BEEN WEAKENING/DISSIPATING. WILL THEREFORE GO AHEAD AND REMOVE THE ISOLATED CHANCE FOR PCPN ACROSS WEST CENTRAL MN FOR THIS EVENING. REST OF THE NIGHT LOOKS PRETTY TRANQUIL. SOME HIGH THIN SMOKE OR CIRRUS IS FILTERING ACROSS ND AS WELL AS A FEW MID CLOUDS (MAINLY ACROSS THE ND/CANADA BORDER). SFC WINDS ARE TURNING TO THE SOUTHEAST AS EXPECTED AND SHOULD STAY UP OVERNIGHT. ONLY AREA THAT MAY SEE SOME INITIAL LIGHT WINDS AND A BIT OF A TEMP FALL WILL BE THE FAR NORTHEAST FA...AROUND THE LAKE OF THE WOODS. SFC DEW POINTS UP IN THAT AREA ARE IN THE UPPER 40S. AS THE WIND TURNS MORE SOUTHEAST...THESE SHOULD COME MORE IN LINE WITH THE NEIGHBORING SITES. HOWEVER...THIS MAY NOT OCCUR UNTIL AROUND MIDNIGHT...SO THERE COULD BE A BIT OF A FALL IN THIS AREA UNTIL THEN. CURRENT FORECAST ALREADY HAS THE COOLEST OVERNIGHT LOWS IN THIS AREA AND WILL LEAVE THEM AS IS FOR NOW. SFC DEW POINTS DID CLIMB A BIT HIGHER THAN EXPECTED ACROSS SOUTHEAST/CENTRAL ND...SO DID ADJUST THESE UP SLIGHTLY. WILL NOT ISSUE ANOTHER EVENING UPDATE UNLESS TEMPS FALL MORE THAN EXPECTED. && .PREV DISCUSSION... /ISSUED 300 PM CDT FRI AUG 31 2007/ SHORT TERM...MAIN FORECAST CHALLENGES ARE TEMPERATURES AND PRECIPITATION. WHEN LOOKING AT THE CURRENT SURFACE ANALYSIS...A STATIONARY FRONT EXTENDS THROUGH THE AREA ALONG A FAR-DTL-PKD LINE. CURRENT SATELLITE IMAGERY SHOWS THAT STRATUS DECK FROM EARLIER TODAY HAS DISSIPATED AND CU HAS DEVELOPED IN MN IN VICINITY OF FRONT. MODEL SOUNDINGS SHOW 1000 TO 1500 CAPES BY 00Z THIS EVENING...WITH MINIMAL CIN. WITH CURRENT TEMPERATURES PUSHING TOWARD THE MID 80S...WHICH MODEL SOUNDINGS ALSO INDICATED WOULD BE THE CONVECTIVE TEMPERATURES FOR WC MN TODAY AND THE LATEST SURFACE LIS DOWN TO -6...STILL KEPT THE POTENTIAL FOR ISOLATED THUNDERSTORMS IN EXTREME SE ND AND PARTS OF WC MN UNTIL 06Z TONIGHT. ON SAT...A LOW PRESSURE SYSTEM PULLS A COLD FRONT ACROSS ND ON SAT...BRINGING THE NEXT CHANCE FOR THUNDERSTORMS FOR SAT NIGHT. WITH GUSTY WINDS...STRONG WAA AND FRONTAL ZONE MOVING THROUGH...IF STORMS CAN DEVELOP...WILL NEED TO BE MONITORED CLOSELY AS SOME COULD BECOME SEVERE. HOWEVER...WITH FAIRLY STRONG MID LEVEL CAP EXPECTED...WILL NOT MENTION SEVERE IN FORECAST AT THIS TIME AND LET LATER SHIFTS EVALUATE. THE ACTIVE WEATHER PATTERN CONTINUES...AS HIGH PRESSURE MOVES THROUGH ON SUN...WHICH IS QUICKLY FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM THAT TRACKS THROUGH ND AND SD ON MON...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS TO THE N PLAINS. LONG TERM...(TUE-THU)...MAIN ISSUE WITH LONG RANGE PERIOD IS TIMING OF MID LEVEL SHEAR AXIS/ASSOCIATED SURFACE BOUNDARY PASSAGE AROUND MIDWEEK ACROSS FORECAST AREA. EXTENDED MODELS SHOWING MINOR TIMING DIFFERENCES HOWEVER TREND IS THAT MAIN PERIOD OF RAIN POTENTIAL WILL BE WED NIGHT WITH LESSER CHANCES ADJACENT PERIODS BASED ON TIMING DIFFERENCES. THIS HANDLED WELL BY ONGOING FORECAST. PRIOR TO FRONTAL PASSAGE TEMPERATURES LOOK ABOVE AVERAGE INTO MIDWEEK WITH COOLING TREND TO AT OR BLO SEASONAL AVERAGES BY END OF WORK WEEK. AVIATION...LAST REMNANTS OF IFR CIGS TO CONTINUE TO DISSIPATE EARLY AFTERNOON. OTHERWISE VFR. THERE MAY BE ISOLATED CONVECTION OVER FAR SOUTHERN FA LATE AFTERNOON HOWEVER SHOULD NOT AFFECT CIGS/VIS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 634 AM CDT FRI AUG 31 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 634 AM CDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ALONG AND SOUTH OF INTERSTATE 94...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS IN THE DEVILS LAKE BASIN SATURDAY AFTERNOON...AND THE THREAT FOR STORMS WILL SPREAD INTO THE REST OF THE AREA SATURDAY NIGHT. THERE IS THE THREAT FOR LARGE HAIL AND DAMAGING WIND GUSTS NEAR STRONGER STORMS SATURDAY NIGHT AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT. DK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
852 PM CDT FRI AUG 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 6 WSW DONALDSON 48.54N 97.02W
08/30/2007 E1.00 INCH KITTSON MN PUBLIC
QUARTER SIZE HAIL. LATE REPORT FROM THURSDAY AUGUST 30TH
2007.
&&
CSThe national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54976, 54977, 54978.